Colorado, 2007Winter Weather in Colorado, March 8, 2007
March 8, 2007 · NWS GJT · 5 events in 5 counties and zones
A fast moving trough brought a relatively short period of moderate to heavy snow to many mountains in western Colorado.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fast moving trough brought a relatively short period of moderate to heavy snow to many mountains in western Colorado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Mar 7, 2:08 PM MST, 11 hours 52 minutes earlier.
Area forecast discussion, Mar 7, 2:08 PM MST, 11 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
208 PM MST WED MAR 7 2007
.SHORT TERM (TONIGHT THROUGH FRIDAY)...THE NEXT OPEN PACIFIC TROF IS
INTO THE WESTERN GREAT BASIN AND THE ASSOCIATED COLD FRONT IS
INTO NORTHERN CALIFORNIA. WARM ADVECTION CLOUDS ARE SWEEPING IN FROM
THE SW-W FLOW HELPING WITH MILD TEMPS TONIGHT. THIS TROF IS MOVING
INTO A MEAN LONG-WAVE RIDGE...HAS NO JET SUPPORT AND ONLY CONDITIONAL
AFTERNOON INSTABILITY. THERE IS A WEAK SFC TROF PASSAGE IN THURSDAY
AFTERNOON...BUT STILL WILL UNDERCUT MODEL QPF/SNOW AMOUNTS FOR
THURSDAY-THURSDAY NIGHT. MTNS CAN EXPECT ONLY LIGHT SNOWFALL...WITH
AN INCH OR SO FCSTD IN THE NORTHERN MTNS THURSDAY AFTN. POCKETS OF
3 INCH POSSIBLE. SNOW LEVEL THURSDAY AFTN 7KFT NORTH...8KFT SOUTH.
FLAT FAST FLOW CONTINUES ON FRIDAY PRODUCING MID-HIGH CLOUD
CEILINGS...HIGH COUNTRY BREEZES...PERHAPS AN ISOLD FLURRY OVER THE
NORTHERN MTNS...AND MILD TEMPERATURES ACROSS THE CWA. RAMEY
.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
A WEAK SHORTWAVE EMBEDDED IN THE WEST NORTHWEST FLOW WILL APPROACH
THE AREA AT THE BEGINNING OF THE PERIOD. THIS FEATURE LOOKS A LITTLE
SLOWER THAN PREVIOUS RUNS WITH BEST TIMING NOW WAITING UNTIL
SATURDAY. SO HAVE BACKED OFF POPS FOR FRI NIGHT. THIS FAST MOVING
FEATURE ONLY HAS LIMITED MOISTURE AND ENERGY...AND MAINLY BRUSHES THE
NORTH. SO ANY ACTIVITY WILL BE SHORT IN DURATION WITH CHANCE POPS
OVER THE NORTHERN MOUNTAINS STILL REASONABLE. THIS WAVE DROPS INTO
THE PLAINS BY MIDDAY SUNDAY AS THE WESTERN RIDGE AMPLIFIES OVER THE
WEST. THE RIDGE AXIS SHIFTS OVERHEAD ON MON...THEN FLATTENS THROUGH
THE REMAINDER OF THE PERIOD. TEMPS WILL GENERALLY RUN ABOVE NORMAL
THROUGH THE PERIOD.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
JOE+ELH
Hazardous weather outlook, Mar 7, 3:14 AM MST, 22 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
314 AM MST WED MAR 7 2007
COZ001>014-017>023-UTZ022>025-027>029-081100-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
314 AM MST WED MAR 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND
EASTERN UTAH.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SNOW SHOWERS WILL DEVELOP IN THE MOUNTAINS LATE TONIGHT. NO
SIGNIFICANT SNOW ACCUMULATION IS EXPECTED OVERNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF MOUNTAIN SNOW SHOWERS AND A SLIGHT CHANCE OF
VALLEY RAIN AND SNOW SHOWERS THURSDAY THROUGH SATURDAY. ONLY LIGHT
SNOW ACCUMULATION IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.
HLO/CJC
Winter Weather, Southwestern San Juan Mountains
- When
- March 8, 2:00 AM MST to 12:00 PM MST
- Where
- Southwestern San Juan Mountains forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.594, -107.912 (the zone’s center; the record gives no point)
Snowfall amounts of 4 to 7 inches blanketed the area.
Winter Weather, Flattop Mountains
- When
- March 8, 5:00 AM MST to 5:00 PM MST
- Where
- Flattop Mountains forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.062, -107.603 (the zone’s center; the record gives no point)
Snowfall amounts of 5 to 8 inches blanketed the area.
Winter Weather, West Elk and Sawatch Mountains
- When
- March 8, 5:00 AM MST to 5:00 PM MST
- Where
- West Elk and Sawatch Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.643, -107.721 (the zone’s center; the record gives no point)
Snowfall amounts of 4 to 6 inches were measured.
Winter Weather, Grand and Battlement Mesas
- When
- March 8, 5:00 AM MST to 3:00 PM MST
- Where
- Grand and Battlement Mesas forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.159, -108.078 (the zone’s center; the record gives no point)
Snowfall amounts of 4 to 8 inches blanketed the area.
Winter Weather, Elkhead and Park Mountains
- When
- March 8, 8:00 AM MST to 6:00 PM MST
- Where
- Elkhead and Park Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.552, -107.599 (the zone’s center; the record gives no point)
Snowfall amounts of 5 to 8 inches blanketed the area.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Louisiana, March 8, 2007$100,000 · 1 event
- Volcanic Ashfall in Puerto Rico, March 8 to 11, 20071 event
- Freezing Fog in Virginia, March 8, 20071 event
- Wildfire in U.S. Virgin Islands, March 8 to 9, 20071 event
- Extreme Cold in Alaska, March 8 to 9, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20550, 20551, 20552, 20553, 20554.